Almost sure exponential stability of numerical solutions for stochastic delay differential equations. (English) Zbl 1193.65009

A theorem is proved that gives sufficient conditions for almost sure exponential stability (ASES) of Euler-Maruyama method numerical solutions of the \(n\)-dimensional nonlinear stochastic delay differential equation \[ dx(t)= f(x(t), x(t-\tau),t)\,dt+ g(x(t), x(t-\tau), t)\,dw(t),\quad t\geq 0. \] A counterexample is presented to show that without the linear growth condition on \(f\) of the theorem, ASES may be lost. Then for the backward Euler-Maruyama method ASES is proved when a one-sided Lipschitz condition on \(f\) in \(x\) replaces the linear growth condition on \(f\).


65C30 Numerical solutions to stochastic differential and integral equations
65C99 Probabilistic methods, stochastic differential equations


Full Text: DOI Link


[1] Baker C.T.H., Buckwar E.: Numerical analysis of explicit one-step methods for stochastic delay differential equations. LMS J. Comput. Math. 3, 315–335 (2000) · Zbl 0974.65008 · doi:10.1112/S1461157000000322
[2] Baker C.T.H., Buckwar E.: Exponential stability in p-th mean of solutions, and of convergent Euler-type solutions, of stochastic delay differential equations. J. Comput. Appl. Math. 184, 404–427 (2005) · Zbl 1081.65011 · doi:10.1016/j.cam.2005.01.018
[3] Burrage K., Burrage P., Mitsui T.: Numerical solutions of stochastic differential equations–implematation and stability issues. J. Comput. Appl. Math. 125, 171–182 (2000) · Zbl 0971.65003 · doi:10.1016/S0377-0427(00)00467-2
[4] Burrage K., Tian T.: A note on the stability propertis of the Euler methods for solving stochastic differential equations. N Z J. Math. 29, 115–127 (2000) · Zbl 0980.60083
[5] Hairer E., Wanner G.: Solving Ordinary Differential Equation II: Stiff and Differential-Algebraic Problems, 2nd edn. Springer, Berlin (1996) · Zbl 0859.65067
[6] Higham D.J.: Mean-square and asymptotic stability of the stochastic theta methods. SIAM J. Numer. Anal. 38, 753–769 (2000) · Zbl 0982.60051 · doi:10.1137/S003614299834736X
[7] Higham D.J., Mao X., Yuan C.: Almost sure and Moment exponential stability in the numerical simulation of stochastic differential equations. SIAM J. Numer. Anal. 45, 592–607 (2007) · Zbl 1144.65005 · doi:10.1137/060658138
[8] Kloeden P.E., Platen E.: The Numerical Solution of Stochastic Differential Equations. Springer, Berlin (1992) · Zbl 0752.60043
[9] Liptser R.Sh., Shiryaev A.N.: Theory of Martingale. Kluwer Academic Publishers, Dordrecht (1989) · Zbl 0654.60035
[10] Mao X.: Approximate solutions for a class of stochastic evolution equations with variable delays–part II. Numer. Funct. Anal. Optim. 15, 65–76 (1994) · Zbl 0796.60068 · doi:10.1080/01630569408816550
[11] Mao X.: Exponential Stability of Stochastic Differential Equation. Marcel Dekker, New York (1994) · Zbl 0806.60044
[12] Mao X.: Stochastic Differential Equations and their Applications. Horwood, Chichester (1997) · Zbl 0892.60057
[13] Mao X.: Stochastic versions of the LaSalle theorem. J. Differ. Equ. 153, 175–195 (1999) · Zbl 0921.34057 · doi:10.1006/jdeq.1998.3552
[14] Mao X.: LaSalle-type theorems for stochastic differential delay equations. J. Math. Anal. Appl. 236, 350–369 (1999) · Zbl 0958.60057 · doi:10.1006/jmaa.1999.6435
[15] Mao X.: The LaSalle-type theorems for stochastic differential equations. Nonlinear Stud. 7, 307–328 (2000) · Zbl 0993.60054
[16] Mao X.: A note on the LaSalle-type theorems for stochastic differential delay equations. J. Math. Anal. Appl. 268, 125–142 (2002) · Zbl 0996.60064 · doi:10.1006/jmaa.2001.7803
[17] Mao X.: Numerical solutions of stochastic functional differential equations. LMS J. Comput. Math. 6, 141–161 (2003) · Zbl 1055.65011
[18] Mao X.: Exponential stability of equidistant Euler-Maruyama approximations of stochastic differential delay equations. J. Comput. Appl. Math. 200, 297–316 (2007) · Zbl 1114.65005 · doi:10.1016/j.cam.2005.11.035
[19] Mao X., Rassias M.J.: Khasminskii-type theorems for stochastic differential delay equations. Stoch. Anal. Appl. 23, 1045–1069 (2005) · Zbl 1082.60055 · doi:10.1080/07362990500118637
[20] Mao X., Yuan C.: Stochastic Differential Equations with Markovian Switching. Imperial College Press, London (2006) · Zbl 1126.60002
[21] Pang S., Deng F., Mao X.: Almost sure and moment exponential stability of Euler–Maruyama discretizations for hybrid stochastic differential equations. J. Comput. Appl. Math. 213, 127–141 (2008) · Zbl 1141.65006 · doi:10.1016/j.cam.2007.01.003
[22] Rodkina A., Basin M.: On delay-dependent stability for vector nonlinear stochastic delay-difference equations with Volterra diffusion term. Syst. Control Lett. 56, 423–430 (2007) · Zbl 1124.93066 · doi:10.1016/j.sysconle.2006.11.001
[23] Rodkina A., Schurz H.: Almost sure asymptotic stability of drift-implicit {\(\theta\)}-methods for bilinear ordinary stochastic differential equations in \({\mathbb{R}^1}\) . J. Comput. Appl. Math. 180, 13–31 (2005) · Zbl 1073.65009 · doi:10.1016/j.cam.2004.09.060
[24] Saito Y., Mitsui T.: T-stability of numerical scheme for stochastic differential equations. World Sci. Ser. Appl. Anal. 2, 333–344 (1993) · Zbl 0834.65146
[25] Saito Y., Mitsui T.: Stability analysis of numerical schemes for stochastic differential equations. SIAM J. Numer. Anal. 33, 2254–2267 (1996) · Zbl 0869.60052 · doi:10.1137/S0036142992228409
[26] Shiryaev A.N.: Probability. Springer, Berlin (1996)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.